Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 10, 2016, 3:16 PM CDT for Russell County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2016, 3:16 PM CDT (20:16 UTC)
- Expired
- Jul 10, 2016, 4:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Birmingham, AL
County Russell County, AL
The radar
The Maxwell AFB radar (KMXX), 74 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
686
WWUS84 KBMX 102016
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CDT SUN JUL 10 2016
ALZ048-102100-
RUSSELL AL-
316 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUSSELL COUNTY UNTIL 400
PM CDT...
AT 315 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RUSSELL COUNTY SPORTS COMPLEX...OR 10 MILES SOUTHWEST OF PHENIX CITY.
THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PHENIX CITY...HURTSBORO...SEALE...RUSSELL COUNTY SPORTS COMPLEX...
RUTHERFORD...PARKMANVILLE...PHENIX DRAG STRIP...HATCHECHUBBE...FORT
MITCHELL...FORT MITCHELL ACTIVITY CENTER AND UCHEE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3223 8495 3215 8541 3232 8541 3248 8500
3245 8499 3244 8497 3242 8496 3241 8498
3239 8497 3238 8499 3238 8497 3237 8499
3236 8498 3234 8501 3233 8501 3230 8495
TIME...MOT...LOC 2015Z 246DEG 3KT 3233 8511
$$
32/DAVISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 12:36 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 10, 12:36 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1236 PM CDT SUN JUL 10 2016 .UPDATE... For 18Z Aviation. && .DISCUSSION... An MCV over northeast Mississippi has been producing an area of showers and thunderstorms over northeast Mississippi and northwest Alabama this morning. Radar trends show much of the current precipitation mainly staying north of the forecast area but clipping the northwest counties; some of the high res guidance seems to be initializing this feature a little too far south. However, additional scattered thunderstorms are developing further south due to a combination of heating and the MCV. This MCV will continue to serve as a focus for scattered to numerous storms in the northwest through the afternoon, and the likely PoPs were adjusted north/northwestward in association with this feature. Additionally, high- res guidance indicates a similar overall evolution as yesterday with storms also initiating in the southern counties and propagating north/northeastward due to SW flow aloft. Overall thermodynamic/microburst parameters do not look as favorable as yesterday. Fairly widespread convective overturning yesterday has resulted in weaker mid-level lapse rates and less dry air aloft, decreasing downdraft CAPE values. Additionally, cooler surface temperatures should result in lower SBCAPE values. 0-6km bulk shear values of around 20 kts could aide the development of multicells. Strong storms with gusty winds and locally heavy rain are still expected, but the severe threat is low. Temperatures across the north are running 7-9 degrees cooler than this time yesterday, while they are only slightly cooler across the south. Did bump up high temperatures a bit in the south with some additional heating expected before convection develops. 32/Davis && .AVIATION... 18Z TAF Discussion. Numerous showers and thunderstorms are expected this afternoon. Added a TEMPO group for TSRA at all sites during the most favorable window for convection. Thunderstorms will diminish after sunset tonight. Patchy areas of MVFR fog may be possible around sunrise tomorrow where the heaviest rain falls. Winds will be light and variable outside of gusty winds associated with thunderstorms. 32/Davis && .FIRE WEATHER... Rain chances will be fairly high today and Monday, but decrease to more seasonal levels for the middle to end of the upcoming week. && .PREV DISCUSSION... /Issued 426 AM CDT SUN JUL 10 2016/ Upper level low drifting across the Tennessee Valley through the next couple of days will continue to provide just enough lift to set off scattered to numerous showers and thunderstorms across central Alabama. Based on latest computer model output, it looks like the peak coverage should come this afternoon. Extensive cloud cover will also limit high temperatures to values closer to seasonal normals over the next few days. The upper level weakness will drift out of our area by Tuesday. This will put the area in a familiar regime of west to northwesterly upper level flow. Diurnally driven climo level POPs seem to be the best choice in the medium to long range portion of the forecast. Interesting to note that both the GFS and ECMWF are advertising a large oppressive upper ridge over the Mississippi River in the 7-10 day period. This would suggest a return to near triple digit heat is possible here early next week (just beyond the reach of the current forecast period). /61/ && .PRELIMINARY POINT TEMPS/POPS... Gadsden 70 89 71 89 71 / 30 50 40 40 20 Anniston 71 89 71 90 72 / 40 50 40 40 20 Birmingham 74 89 75 90 75 / 40 50 30 40 20 Tuscaloosa 72 90 72 92 74 / 40 50 30 30 20 Calera 72 89 72 90 74 / 40 50 30 30 20 Auburn 72 89 73 92 73 / 40 50 30 30 10 Montgomery 73 91 74 94 74 / 40 50 20 30 10 Troy 72 90 73 93 73 / 40 50 20 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 10, 4:50 AM CDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 450 AM CDT SUN JUL 10 2016 ALZ011>015-017>050-111300- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 450 AM CDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 1:39 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
139 PM CDT SUN JUL 10 2016
ALZ049-050-101930-
BARBOUR AL-PIKE AL-
139 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIKE AND SOUTHERN
BARBOUR COUNTIES UNTIL 230 PM CDT...
AT 138 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR GOSHEN TO NEAR CLIO. THESE STORMS WERE
NEARLY STATIONARY.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TROY...BRUNDIDGE...CLIO...GOSHEN...LOUISVILLE...BANKS...TEXASVILLE...
RICHARDS CROSSROADS...TROY UNIVERSITY...DOSTER...ANTIOCH...
BLUE SPRINGS STATE PARK...TYLER CROSSROADS...
BRUNDIDGE MUNICIPAL AIRPORT...MOSSY GROVE...TENNILLE...HENDERSON...
TARENTUM...MILLERS FORD AND BAKER HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3166 8615 3182 8616 3180 8513 3176 8513
3177 8515 3174 8521 3170 8522 3171 8541
3162 8542 3162 8617
TIME...MOT...LOC 1838Z 255DEG 4KT 3169 8609 3167 8558
32/DAVISSpecial weather statement, Jul 10, 2:19 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
219 PM CDT SUN JUL 10 2016
ALZ050-102000-
BARBOUR AL-
219 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARBOUR COUNTY UNTIL
300 PM CDT...
AT 219 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GAINO...OR 11 MILES SOUTHWEST OF EUFAULA...MOVING NORTHEAST AT 5 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EUFAULA...GAINO...RICHARDS CROSSROADS...OSCO...WHITE OAK...
MILLERS FORD AND BAKER HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3170 8529 3180 8546 3199 8534 3188 8513
3186 8514 3179 8513 3178 8514 3178 8513
3177 8513 3177 8515 3175 8518 3174 8521
3171 8521 3170 8522
TIME...MOT...LOC 1919Z 215DEG 5KT 3181 8533
32/DAVISSpecial weather statement, Jul 10, 2:30 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
230 PM CDT SUN JUL 10 2016
ALZ046-049-102015-
BULLOCK AL-PIKE AL-
230 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIKE AND
SOUTHWESTERN BULLOCK COUNTIES UNTIL 315 PM CDT...
AT 230 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LINWOOD...OR 8 MILES NORTHEAST OF TROY...MOVING NORTH AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TROY...BANKS...TROY MUNICIPAL AIRPORT...BEANS CROSSROADS...LINWOOD...
SHOPTON...HIGH RIDGE...SANDFIELD...ORION...CHINA GROVE...
SIMSVILLE AND MONTICELLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3185 8601 3197 8601 3197 8600 3216 8600
3211 8568 3180 8576
TIME...MOT...LOC 1930Z 189DEG 10KT 3191 8589
32/DAVISSpecial weather statement, Jul 10, 2:50 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
250 PM CDT SUN JUL 10 2016
ALZ048-050-102030-
BARBOUR AL-RUSSELL AL-
250 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL RUSSELL AND
NORTHEASTERN BARBOUR COUNTIES UNTIL 330 PM CDT...
AT 249 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAWKINSVILLE...OR 9 MILES NORTHWEST OF EUFAULA. THIS STORM WAS NEARLY
STATIONARY.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAWKINSVILLE...LAKEPOINT RESORT STATE PARK...BATESVILLE...
LUGO AND TWIN SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3208 8505 3206 8506 3203 8506 3203 8505
3190 8518 3200 8538 3221 8525 3213 8506
3210 8505
TIME...MOT...LOC 1949Z 209DEG 4KT 3200 8526
32/DAVISSpecial weather statement, Jul 10, 3:13 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
313 PM CDT SUN JUL 10 2016
ALZ030-039-102100-
MARENGO AL-SUMTER AL-
313 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER AND NORTHWESTERN
MARENGO COUNTIES UNTIL 400 PM CDT...
AT 312 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COATOPA...OR 7 MILES EAST OF YORK. THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DEMOPOLIS...YORK...LINDEN...CUBA...JEFFERSON...COATOPA...PIN HOOK...
KINTERBISH...DUG HILL...LILITA...WARD...BELMONT...
U.S. 80 AND AL 28...DEMOPOLIS LOCK AND DAM...OAKCHIA...
DEMOPOLIS MUNICIPAL AIRPORT...OLD MALLARD AIRPORT...MCDOWELL...
BELLAMY AND I 20 WELCOME CENTER AT CUBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3250 8840 3260 8806 3262 8787 3260 8786
3259 8790 3253 8786 3254 8785 3253 8785
3230 8778 3231 8797 3230 8794 3228 8801
3231 8798 3231 8799 3228 8802 3231 8802
3231 8842
TIME...MOT...LOC 2012Z 246DEG 3KT 3246 8818
32/DAVISSpecial weather statement, Jul 10, 3:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CDT SUN JUL 10 2016
ALZ048-102100-
RUSSELL AL-
316 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUSSELL COUNTY UNTIL 400
PM CDT...
AT 315 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RUSSELL COUNTY SPORTS COMPLEX...OR 10 MILES SOUTHWEST OF PHENIX CITY.
THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PHENIX CITY...HURTSBORO...SEALE...RUSSELL COUNTY SPORTS COMPLEX...
RUTHERFORD...PARKMANVILLE...PHENIX DRAG STRIP...HATCHECHUBBE...FORT
MITCHELL...FORT MITCHELL ACTIVITY CENTER AND UCHEE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3223 8495 3215 8541 3232 8541 3248 8500
3245 8499 3244 8497 3242 8496 3241 8498
3239 8497 3238 8499 3238 8497 3237 8499
3236 8498 3234 8501 3233 8501 3230 8495
TIME...MOT...LOC 2015Z 246DEG 3KT 3233 8511
32/DAVISThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:57 PM CDT | Areal Flood Advisory | BMX | Walker | 2 hr |
| Jul 10, 12:41 PM CDT | Special Weather Statement | BMX | Lamar | 34 min |
| Jul 10, 1:08 PM CDT | Special Weather Statement | BMX | Fayette | 52 min |
| Jul 10, 1:20 PM CDT | Special Weather Statement | BMX | Cleburne | 25 min |
| Jul 10, 1:39 PM CDT | Special Weather Statement | BMX | Pike | 51 min |
| Jul 10, 2:09 PM CDT | Areal Flood Advisory | BMX | Cleburne | 2 hr |
| Jul 10, 2:19 PM CDT | Special Weather Statement | BMX | Barbour | 41 min |
| Jul 10, 2:30 PM CDT | Special Weather Statement | BMX | Bullock | 45 min |
| Jul 10, 2:50 PM CDT | Special Weather Statement | BMX | Russell | 40 min |
| Jul 10, 3:13 PM CDT | Special Weather Statement | BMX | Sumter | 47 min |
| Jul 10, 3:35 PM CDT | Special Weather Statement | BMX | Elmore | 25 min |
| Jul 10, 3:58 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 32 min |
| Jul 10, 5:13 PM CDT | Special Weather Statement | BMX | Shelby | 32 min |
| Jul 10, 5:49 PM CDT | Special Weather Statement | BMX | Jefferson | 26 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.